MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Tamponade (2226)
Date of Event 04/10/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
B6) relevant tests/laboratory data - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) great vessel perforation and death are known risks of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to cied system/pocket infection.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the rv lead, the lead was removed.Then, switching to the ra lead, the lead was removed; however, the patient¿s blood pressure dropped, and cardiac tamponade was detected.Rescue efforts began, including extracorporeal membrane oxygenation (ecmo) and thoracotomy.A superior vena cava perforation (svc) was discovered and repaired.The patient was transferred to icu, but passed away the following day.This report captures the 14f glidelight device in use when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21856777
Report Number3007284006-2025-00072
Device Sequence Number11941892
Product Code MFA
UDI-Device Identifier00813132020330
UDI-Public(01)00813132020330(17)260418(10)FGB24D12A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model Number500-302
Device Catalogue Number500-302
Device Lot NumberFGB24D12A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RA LEAD (MANUFACTURER, MODEL, TYPE UNK); RV LEAD (MANUFACTURER, MODEL, TYPE UNK); SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age74 YR
Patient SexMale
Patient Weight55 KG
Patient RaceAsian